MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ULTRA 8 IAB: 8FR 50CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ULTRA 8 IAB: 8FR 50CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN000253
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn (b)(4).Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
It was reported that an iab was inserted without difficulty.After discontinuation of iabp therapy and the iab was ready for removal, "the doctor couldn't pull negative on the balloon for removal.He tried pulling the balloon back into the catheter and it didn't go easily.He ended up pulling both the sheath and the balloon out but when it was out the balloon was sheared off.He had to hold pressure for about 45 minutes and then after got an ultrasound to make sure nothing was left in the patient.Everything looked ok on the ultrasound and the patient is doing fine." at the time of this report, the customer has not returned our requests for additional information.If further information is received, the complaint file will be updated.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).The reported complaint for iab removal difficulty was not able to be confirmed as the product was not returned for investigation.A device record history review could not be performed as no serial/lot number was reported.The root cause of the complaint was undetermined.No further action required at this time.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ULTRA 8 IAB: 8FR 50CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville 27560
MDR Report Key17354961
Report Number3010532612-2023-00400
Device Sequence Number20140610
Product Code DSP
UDI-Device Identifier00801902010742
UDI-Public00801902010742
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Remedial Action Repair
Type of Report Initial,Followup
Report Date (Section B) 06/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN000253
Device Catalogue NumberIAB-06850-U
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2023
Supplement Date Received by Manufacturer08/18/2023
Initial Report FDA Received Date07/19/2023
Supplement Report FDA Received Date08/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexMale